Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 150, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 25, 2004, 2:30 PM CDT for Bibb County, Chilton County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 2:30 PM CDT (19:30 UTC)
- Expired
- Jul 25, 2004, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Bibb County, AL, Chilton County, AL
The radar
The Birmingham radar (KBMX), 21 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 251930 SVRBHM ALC007-021-252000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 229 PM CDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY IN ALABAMA CHILTON COUNTY IN ALABAMA * UNTIL 300 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER NORTHWESTERN CHILTON COUNTY...OR ABOUT 10 MILES SOUTH OF MONTEVALLO...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS ALONG THE BIBB AND CHILTON COUNTY LINE. STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3307 8699 3293 8694 3292 8686 3306 8669 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:27 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 10:27 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1027 AM CDT SUN JUL 25 2004 .UPDATE... TEMPS CURRENTLY RUNNING NEAR/JUST BELOW LEVELS AT THIS TIME YESTERDAY...AND I THINK THE CURRENT MAX TEMP FORECAST IS STILL ON TARGET. WE ARE SORT OF SURROUNDED ON 3 SIDES BY CLOUDINESS...WITH CONVECTIVE COMPLEX TO THE NORTH AND WEST...AND ATLANTIC MOISTURE FED CLOUDS TO THE EAST. EXPECT THE CU FIELD AROUND HERE TO FILL IN SOON...AS TEMPS REACH 90 DEGREE CONVECTIVE TEMPERATURE. I LIKE THE CURRENT CONFIGUARTION OF THE POP FORECAST AS WELL...WITH HIGHER CHANCE POPS (50) TO THE NORTHWEST AND LOWER CHANCE POPS (30) TO THE SOUTHEAST. WINDS APPEAR TO BE IN GOOD SHAPE. ALL IN ALL...WILL ONLY NEED TO MAKE UPDATES TO SKY COVER (GETTING RID OF BECOMING WORDING...AND JUST SOME SMALL ADJUSTMENTS TO HOURLY GRIDS. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 61
Hazardous weather outlook, Jul 25, 1:13 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 113 PM CDT SUN JUL 25 2004 ALZ011>015-017>050-252359- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 113 PM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT) ...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS GENERALLY ALONG AND NORTH OF INTERSATE 20 AS A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE. A FEW STORMS MAY BE CAPABLE OF PRODUCING WIND DAMAGE AS WELL AS LOCALLY HEAVY RAINFALL. ACROSS THE SOUTHERN SECTIONS STRONG STORMS WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL AS ANY STORM THAT DEVELOPS WILL MOVE VERY SLOWLY ACROSS THE AREA. WET MICROBURST POTENTIAL THIS AFTERNOON: BIRMINGHAM...MODERATE MONTGOMERY...MODERATE .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY) NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jul 25, 1:25 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT SUN JUL 25 2004 ALZ024-251910- JEFFERSON- 125 PM CDT SUN JUL 25 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 210 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM COMPLEX OVER BESSEMER...HUEYTOWN AND SYLVAN SPRINGS. THIS THUNDERSTORM AREA WAS MOVING SLOWLY TO THE NORTH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SYLVAN SPRINGS... NORTH JOHNS...MINOR...HUEYTOWN AND BESSEMER THROUGH 215 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION STRONG GUSTY WINDS WILL BE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Local storm report, Jul 25, 2:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT SUN JUL 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL FULTONDALE 33.62N 86.80W
07/25/2004 0.75 INCH JEFFERSON AL AMATEUR RADIO
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:46 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 29 min |
| Jul 25, 2:22 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 23 min |
| Jul 25, 2:35 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 40 min |
| Jul 25, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 28 min |
| Jul 25, 3:04 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 41 min |
| Jul 25, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 45 min |
| Jul 25, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 46 min |
| Jul 25, 4:07 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 38 min |
| Jul 25, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 34 min |
| Jul 25, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 41 min |
| Jul 25, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 30 min |
| Jul 25, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 37 min |
| Jul 25, 5:19 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 26 min |
| Jul 25, 5:51 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.